| Model Number |
16100 |
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
06/19/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
We are in the process of performing the investigation and will submit the follow-up report once the evaluation is completed.
Event or Problem Description
Report received stated that the patient had a pneumostat, with leur lock adapter, attached to a catheter-based chest tube.Patient was at home and noticed fluid leaking between the blue plastic top and the body of the collection chamber.Collection chamber was not full, but at-home care is emptying the chamber out multiple times throughout the a day because of patient experiencing a large quantity of drainage.
Additional Manufacturer Narrative
Additional information: a.2, a.3 and a.4.
Event or Problem Description
N/a.
Event or Problem Description
N/a.
Additional Manufacturer Narrative
Correction section d.6 - no implant date this device is not an implantable device.The pneumostat drain was returned and still full of drainage.The device was disinfected and then inspected for any cracks or damage.No damage was noted.The pneumostat was then filled with water to the 30ml line.The drain did not leak while being held in the required upright position.The pneumostat was then placed on its side and it began to leak through the relief valve as expected.Once the drain was returned to the upright position the leakage stopped.It appears that the drain was not being used properly to prevent leakage.The details of the complaint stated that the pneumostat had to be drained multiple times a day as the fluid was regularly exceeding the volume of the pneumostat.The pneumostat drain is a disposable, single patient use chest drain valve for thoracic drainage with 30 ml collection volume.It is indicated for the evacuation of air from the chest cavity and not for larger volumes of drainage.A full review of the device history records was conducted.The review indicates that this lot of pneumostats met all quality and performance criteria.There were no non-conformances related to the complaint.Based on the results of the investigation and the details provided, atrium medical corporation cannot conclude that the device was at fault.The results of the investigation concluded that most likely the drain was leaking because it was not being kept in the upright position as required per the instructions for use.